Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 9, 2004, 5:07 PM EDT for Grafton County, New Hampshire. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 5:07 PM EDT (21:07 UTC)
- Expired
- Jun 9, 2004, 5:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Grafton County, NH
The radar
The Burlington radar (KCXX), 113 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 1:35 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 9, 4:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
025 WUUS51 KGYX 092107 SVRGYX NHC009-092145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 505 PM EDT WED JUN 9 2004 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE THIS INCLUDES THE CITY OF LEBANON * UNTIL 545 PM EDT * AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HANOVER...OR ABOUT 2 MILES NORTHEAST OF WHITE RIVER JUNCTION...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER ENFIELD AT 510 PM EDT OVER CANAAN AT 515 PM EDT REPORT WIND DAMAGE OR LARGE HAIL TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND SOUTHWESTERN NEW HAMPSHIRE. LAT...LON 4379 7247 4366 7253 4357 7202 4379 7187
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:27 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 9, 2:27 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 227 PM EDT WED JUN 9 2004 .SHORT TERM...SEVERE TSTM WATCH IN EFFECT THRU 7 PM. CDFRONT MOVING INTO WARM MOIST AIR WILL KEEP PRODUCING SHWR/TSTM ACTIVTY INTO THIS EVENING. THE FRONT WILL ALIGN ITSELF EAST WEST AND WILL CONTINUE TO BRING SOME SHOWER ACTIVTY TO SOUTHERN NH TONIGHT BEFORE IT MOVES S OF THE AREA. HIGH PRES NUDGES IN FROM THE NW AND CLEARS THINGS OUT DURING THU. COOLER TOMORROW WITH TEMPS MAINLY IN THE 60S. && .LONG TERM... A VERY COOL AND DRY LONG TERM OUTLOOK PERSISTING IN NEW MODEL DATA WITH HIGH PRESSURE GENERALLY IN CONTROL THROUGH THE WEEKEND. A FEW COMPLICATING FACTORS NOTED WITH CUTOFF LOW OVER CANADIAN MARITIMES THE MAIN PROBLEM. MODELS INDICATING A FAIR AMOUNT OF MOISTURE ROTATING AROUND THIS SYSTEM THURSDAY NIGHT...WHICH ALONG WITH WINDS...MAY RESULT IN A TRICKY LOW TEMP FORECAST IN NORTHERN ZONES. MOISTURE CONTINUES TO BACK INTO NORTHERN AND EASTERN ZONES ON FRIDAY...ALTHOUGH NOT QUITE AS EXTENSIVE AS IN LAST MODEL RUN. CLOUDS PERSIST OVER THE MOUNTAINS AND EASTERN ZONES ON FRIDAY NIGHT AS ANTI-CYCLONIC CIRCULATION CONTINUES OVER THE REGION...ALTHOUGH UPPER LEVEL SYSTEMS BEGINS TO LIFT OUT TO THE NORTHEAST. CLOUDS ON THE WAY OUT OF NORTHERN AND EASTERN ZONES ON SAT AS SHORTWAVE RIDGE BUILDS INTO THE REGION FROM THE WEST AND ASSOCIATED SURFACE HIGH PRESSURE CRESTS OVER THE REGION. TEMPS REBOUND TO NEAR NORMAL LEVELS ON SATURDAY NIGHT AND SUNDAY AS HIGH PRESSURE PUSHES OFFSHORE AND WARMER AIR BEGINS PUSHING INTO THE REGION FROM THE WEST. MODELS SLOWING FRONTAL SYSTEM FOR EARLY NEXT WEEK WITH SURFACE BOUNDARY ONLY REACHING THE CHICAGO AREA BY 12Z. THIS SHOULD RESULT IN ONE MORE NICE DAY ON MONDAY. WILL LEAVE CHANCE POPS AS IS IN CURRENT FORECAST FOR MONDAY NIGHT THROUGH TUESDAY NIGHT. && .MARINE... && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE.
Hazardous weather outlook, Jun 9, 3:26 AM EDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 326 AM EDT WED JUN 9 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-100925- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 326 AM EDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY A COLD FRONT WILL DROP SOUTH ACROSS THE AREA LATE TODAY AND TONIGHT. THIS WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND STRONG DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. SPOTTERS SHOULD RELAY REPORTS OF SEVERE WEATHER TO THE NWS AS SOON AS CONDITIONS PERMIT. THE GENERAL PUBLIC CAN REPORT SEVERE WEATHER TO TNE NWS OFICE IN GRAY AT 207-688-3216 DURING REGULAR BUSINESS HOURS... BY EMAIL AT GYX.SKYWARN@NOAA.GOV... OR BY CONTACTING YOUR LOCAL LAW ENFORCEMENT AGENCY WITH REPORTS OF LARGE HAIL OR DAMAGING WINDS AND REQUEST THEY FORWARD THE REPORT TO THE NWS.
In the hours before
Local storm report, Jun 9, 3:00 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
300 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG FRYEBURG 44.02N 70.98W
06/09/2004 OXFORD ME COUNTY OFFICIAL
LIMBS AND WIRES DOWN
0205 PM TSTM WND DMG BETHLEHEM 44.28N 71.69W
06/09/2004 GRAFTON NH COUNTY OFFICIAL
LIMBS AND WIRES DOWN
&&
TEBThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:06 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Coos, Grafton | 24 min |
| Jun 9, 2:26 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 49 min |
| Jun 9, 3:43 PM EDT | Special Marine Warning | GYX | 32 min | |
| Jun 9, 6:00 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Merrimack | 45 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.